Alert archive / California / Wind Advisories in 2006

Wind Advisory 29, NWS Los Angeles, CA

June 2, 2006

NWS Los Angeles, CA issued this wind advisory at Jun 2, 2006, 2:10 PM PDT. It took effect at Jun 2, 2006, 6:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2006, 2:10 PM PDT (21:10 UTC)
In effect from
Jun 2, 2006, 6:00 PM PDT
Expired
Jun 3, 2006, 9:00 AM PDT
In force
15 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 022110
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
210 PM PDT FRI JUN 2 2006

...GUSTY SUNDOWNER WINDS TONIGHT ACROSS PORTIONS OF SOUTHERN SANTA BARBARA
   COUNTY...

.A TIGHTENING NORTH-SOUTH PRESSURE DIFFERENCE ACROSS SANTA BARBARA COUNTY
TONIGHT WILL GENERATE INCREASING NORTHERLY WINDS BELOW AND THROUGH PASSES
OF SOUTHERN SANTA BARBARA COUNTY. FAVORED LOCATIONS...SUCH AS
GAVIOTA AND SAN MARCOS PASSES AND MONTECITO HILLS...COULD
EXPERIENCE WIND GUSTS AS HIGH AS 50 MPH. MOTORISTS ACROSS HIGHWAYS
101 AND 154 SHOULD BE PREPARED FOR SUDDEN AND ERRATIC WIND GUSTS.
WINDS ARE EXPECTED TO SUBSIDE SOMEWHAT ON SATURDAY...BUT SIMILAR
GUSTY SUNDOWNER WINDS ARE EXPECTED ON SATURDAY AND SUNDAY NIGHTS.
THESE SUNDOWNER WINDS COULD BRING VERY WARM AND DRY CONDITIONS 
TO THE PASSES AND FOOTHILLS OF SOUTHERN SANTA BARBARA COUNTY
DURING THE LATE AFTERNOON AND EVENING HOURS...WHERE TEMPERATURES
COULD SOAR INTO THE LOWER 90S. 

CAZ039-052-030315-
/O.NEW.KLOX.WI.Y.0029.060603T0100Z-060603T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
210 PM PDT FRI JUN 2 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
SATURDAY. 

NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS
TO 50 MPH BELOW AND THROUGH PASSES AND CANYONS. THE STRONGEST WIND
GUSTS WILL BE FOCUSED ACROSS GAVIOTA AND SAN MARCOS PASSES THIS EVENING...
SHIFTING TO THE MONTECITO HILLS AREA OVERNIGHT.  

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG
4 follow-up statements
000 
WWUS76 KLOX 030251
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
751 PM PDT FRI JUN 2 2006

...GUSTY SUNDOWNER WINDS TONIGHT ACROSS PORTIONS OF SOUTHERN SANTA
BARBARA COUNTY...

.A TIGHTENING NORTH-SOUTH PRESSURE DIFFERENCE ACROSS SANTA
BARBARA COUNTY TONIGHT WILL GENERATE INCREASING NORTHERLY WINDS
BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY. FAVORED
LOCATIONS...SUCH AS GAVIOTA AND SAN MARCOS PASSES AND MONTECITO
HILLS...COULD EXPERIENCE WIND GUSTS AS HIGH AS 50 MPH. MOTORISTS
ACROSS HIGHWAYS 101 AND 154 SHOULD BE PREPARED FOR SUDDEN AND
ERRATIC WIND GUSTS. WINDS ARE EXPECTED TO SUBSIDE SOMEWHAT ON
SATURDAY...BUT SIMILAR GUSTY SUNDOWNER WINDS ARE EXPECTED ON
SATURDAY AND SUNDAY NIGHTS. THESE SUNDOWNER WINDS COULD BRING VERY
WARM AND DRY CONDITIONS TO THE PASSES AND FOOTHILLS OF SOUTHERN
SANTA BARBARA COUNTY DURING THE LATE AFTERNOON AND EVENING
HOURS...WHERE TEMPERATURES COULD SOAR INTO THE LOWER 90S.

CAZ039-052-030900-
/O.CON.KLOX.WI.Y.0029.000000T0000Z-060603T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
751 PM PDT FRI JUN 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY. 

NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL
GUSTS TO 50 MPH BELOW AND THROUGH PASSES AND CANYONS. THE
STRONGEST WIND GUSTS WILL BE FOCUSED ACROSS GAVIOTA AND SAN MARCOS
PASSES THIS EVENING... SHIFTING TO THE MONTECITO HILLS AREA
OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG/SIRARD
000 
WWUS76 KLOX 030904
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
204 AM PDT SAT JUN 3 2006

...GUSTY SUNDOWNER WINDS TONIGHT ACROSS PORTIONS OF SOUTHERN SANTA
BARBARA COUNTY...

.STRONG NORTH-SOUTH FLOW ACROSS SANTA BARBARA COUNTY WILL
GENERATE ADVISORY LEVEL NORTHERLY WINDS BELOW AND THROUGH PASSES OF
SOUTHERN SANTA BARBARA COUNTY. WIND GUSTS OF MPH WILL LIKELY OCCUR
THROUGH THE GAVIOTA AND SAN MARCOS PASSES AND MONTECITO HILLS.
MOTORISTS ON HIGHWAYS 101 AND 154 SHOULD BE PREPARED FOR SUDDEN
WIND GUSTS. WINDS WILL SUBSIDE LATER THIS MORNING...BUT SIMILAR
GUSTY SUNDOWNER WINDS ARE EXPECTED ON TONIGHT AND SUNDAY NIGHT.

CAZ039-052-031300-
/O.CON.KLOX.WI.Y.0029.000000T0000Z-060603T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
204 AM PDT SAT JUN 3 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING.

FOR NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50
MPH BELOW AND THROUGH PASSES AND CANYONS. THE STRONGEST WIND GUSTS
WILL BE FOCUSED ACROSS GAVIOTA AND SAN MARCOS PASSES AND THE
MONTECITO HILLS AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR
000 
WWUS76 KLOX 031245
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
545 AM PDT SAT JUN 3 2006

...GUSTY SUNDOWNER WINDS THROUGH MID MORNING ACROSS PORTIONS OF SOUTHERN
SANTA BARBARA COUNTY...

.STRONG NORTH-SOUTH FLOW ACROSS SANTA BARBARA COUNTY WILL GENERATE
ADVISORY LEVEL NORTHERLY WINDS BELOW AND THROUGH PASSES OF SOUTHERN
SANTA BARBARA COUNTY THROUGH MID MORNING. WIND GUSTS OF 50 MPH WILL
LIKELY OCCUR THROUGH THE GAVIOTA AND SAN MARCOS PASSES AND MONTECITO
HILLS. MOTORISTS ON HIGHWAYS 101 AND 154 SHOULD BE PREPARED FOR SUDDEN
WIND GUSTS. WINDS WILL SUBSIDE LATER THIS MORNING...BUT SIMILAR GUSTY
SUNDOWNER WINDS ARE EXPECTED ON TONIGHT AND SUNDAY NIGHT.

CAZ039-052-031600-
/O.EXT.KLOX.WI.Y.0029.000000T0000Z-060603T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
545 AM PDT SAT JUN 3 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

FOR NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH
BELOW AND THROUGH PASSES AND CANYONS. THE STRONGEST WIND GUSTS WILL
BE FOCUSED ACROSS GAVIOTA AND SAN MARCOS PASSES AND THE MONTECITO
HILLS AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR
000 
WWUS76 KLOX 031554
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
854 AM PDT SAT JUN 3 2006

...THE WIND ADVISORY WILL EXPIRE AT 9 AM...

.STRONG WINDS ACROSS THE MOUNTAINS OF SANTA BARBARA COUNTY AND
THE ADJACENT SOUTH COAST HAVE BECOME LESS WIDESPREAD.
THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...LOCAL NORTH WINDS OF 20 TO 30 MPH WITH LOCALLY HIGHER
GUSTS WILL CONTINUE TO OCCUR THROUGH AND BELOW PASSES AND CANYONS
OF THE SANTA YNEZ RANGE THIS MORNING.

CAZ039-052-031700-
/O.EXP.KLOX.WI.Y.0029.000000T0000Z-060603T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
854 AM PDT SAT JUN 3 2006

...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. 
HOWEVER...LOCAL NORTH WINDS OF 20 TO 30 MPH WITH LOCALLY STRONGER
GUSTS WILL CONTINUE TO OCCUR THROUGH AND BELOW PASSES AND CANYONS
OF THE SANTA YNEZ RANGE THIS MORNING.

$$

SWEET

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 2, 1:45 PM PDT, 25 minutes earlier.

Area forecast discussion, Jun 2, 1:45 PM PDT, 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PDT FRI JUN 2 2006

.SHORT TERM...CURRENT SATELLITE IMAGERY SHOWING A STUBBORN BURNOFF
OF LOW CLOUDS AND FOG THIS AFTERNOON...EXTENDING FROM THE BEACHES
OF SANTA BARBARA SOUTHWARD TO LAX. NORTHERLY OFFSHORE PRESSURE GRADIENTS
EXPECTED TO INCREASE TONIGHT PRODUCING SOME GUSTY NORTHERLY WINDS
AND CLEARING SKIES ACROSS SBA COUNTY. THE LOW CLOUDS AND FOG ARE
EXPECTED TO HANG NEAR THE COAST ACROSS LA/VENTURA COUNTIES. WITH
MARINE INVERSION BECOMING MORE SHALLOW AND STRONGER WITH TIME (CURRENT
ACARS DATA SHOWING MARINE LAYER DEPTH AROUND 500 FEET)...WILL ADD
MENTION OF DENSE FOG TO COASTAL ZONES.

AS MENTIONED ABOVE...NORTHERLY PRESSURE GRADIENTS AND MODERATE SUBSIDENCE
EXPECTED TO BRING GUSTY SUNDOWNER WINDS TO PASSES AND CANYONS OF SOUTHERN
SBA COUNTY TONIGHT. WILL BE ISSUING A WIND ADVISORY WITH AFTERNOON
PACKAGE FOR THIS AREA...WHERE SOME WIND GUSTS AS HIGH AS 50 MPH CAN
BE EXPECTED BELOW AND THROUGH FAVORED PASSES AND CANYONS. IT LOOKS LIKE
SIMILAR SYNOPTIC PATTERN NEXT COUPLE OF NIGHTS...SO LOOK FOR CONTINUATION
OF SUNDOWNER WIND CONDITIONS SATURDAY AND SUNDAY NIGHTS ACROSS SBA COUNTY.
WITH AIR MASS CONTINUING TO WARM THROUGH THE WEEKEND...COULD SEE SOME VERY
WARM AND DRY CONDITIONS WITH THESE SUNDOWNER WIND EVENTS...WITH PERHAPS
SOME TEMPERATURES SOARING INTO THE LOWER 90S DURING THE LATE AFTERNOON AND
EVENING HOURS IN THE PASSES AND FOOTHILLS OF SOUTHERN SBA COUNTY. BY LATER
TONIGHT AND SATURDAY MORNING...THE NORTHERLY PRESSURE GRADIENT WILL BE
SUFFICIENT TO GENERATE SOME WIND GUSTS AS HIGH AS 40 MPH ACROSS THE
INTERSTATE 5 CORRIDOR IN THE LA/VENTURA COUNTY MOUNTAINS...WITH A REPEAT
PERFORMANCE EXPECTED LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

OTHER BIG WEATHER STORY DURING THE SHORT TERM WILL BE THE CONTINUATION
OF ABOVE NORMAL TEMPERATURES THROUGH THE WEEKEND. MANY VALLEY...MOUNTAIN...
AND DESERT LOCATIONS HAVE SOARED WELL INTO THE 90S TODAY...AND WE MAY
EVEN SEE A FEW 100 DEGREE READINGS BEFORE THE DAY IS OVER. WITH OFFSHORE
TRENDS TO THE NORTH ON SATURDAY AND SUNDAY...THERE IS EXPECTED TO
BE ADDITIONAL WARMING AND DRYING ACROSS MUCH OF THE AREA...WITH TEMPERATURES
APPROACHING OR EVEN EXCEEDING TRIPLE DIGITS ACROSS PORTIONS OF THE
MOUNTAINS...DESERTS...AND INTERIOR VALLEYS. EVEN INLAND PORTIONS OF THE
COASTAL PLAIN SHOULD CLIMB WELL INTO THE 80S AND PERHAPS 90 DEGREES
THROUGH THE WEEKEND. AS THE UPPER HIGH SHIFTS EASTWARD AND WEAKENS ON
MONDAY...THERE SHOULD BE SLIGHT COOLING ACROSS COASTAL AREAS...WITH
CONTINUED VERY WARM CONDITIONS ACROSS INLAND AREAS.

.LONG TERM...
ONSHORE PRESSURE GRADIENT TRENDS AS WELL AS LOWERING THICKNESSES WILL BRING
A GRADUAL COOLING TREND THROUGH THE EXTENDED PERIOD. HAVE INTRODUCED
SOME LOW CLOUDS AND FOG ACROSS COASTAL PORTIONS BY TUESDAY NIGHT...WITH
INCREASING COVERAGE THROUGH THE PERIOD.

&&

.AVIATION...
LATEST ACARS SOUNDINGS SHOW SHALLOW MARINE LAYER OF 500 FEET CAPPED
BY AT LEAST A 10 DEGREE C INVERSION.

KLAX WILL HAVE A CIG NEAR 003 TRY TO REESTABLISH ITSELF THIS
EVENING. THE ONLY QUESTION IS WHEN. THE LATEST SATELLITE PICTURES
SUGGEST AN EARLY RETURN TIME WITH THE LOW CLOUDS CURRENTLY HUGGING
THE COAST. THERE COULD BE SOME DENSE FOG AT KLAX THIS EVENING. TAFS
NEAR THE IMMEDIATE COAST SOUTHEAST OF SANTA BARBARA COUNTY HAVE
THE GREATEST THREAT OF DENSE FOG.

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...GOMBERG
AVIATION...SWEET

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.